MAUDE Adverse Event Report: STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unk, unk, unk, unk, unk, unk.Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
A 13.2mm, micl13.2, -13.50 diopter, implantable collamer lens was returned damaged.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional info received on 02 oct 2020: b5: the reporter indicated that a 13.2mm, micl13.2, -13.5 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.The lens was removed within the same surgery due to lens tear/break before/during loading.It was reported that a replacement lens was implanted.Additional information has been requested.If additional information is received a supplemental medwatch report will be submitted.H6- work order search: no similar complaint type events were reported for units within the same lot.H3- device evaluation : lens was returned in liquid, inside a vial.Visual inspection found the optic and one of the haptics torn.Residue on lens surface was also observed.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: the reporter indicated that a 13.2mm, micl13.2, -13.5 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.It was reported that upon implantation it was noted that the lens was torn.The lens was removed, and the backup lens was implanted within the same surgery.There was no patient injury.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10570959
Report Number2023826-2020-02259
Device Sequence Number11521430
Product Code MTA
UDI-Device Identifier00841542103367
UDI-Public00841542103367
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/02/2020
11/07/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/29/2020
01/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK
Patient Age34 YR